CASE REPORT


Possible Spironolactone Induced Intracranial Hypertension in a Patient with Androgenetic Alopecia: A Case Report



Hamad Albraidi1, , Omar Alzuman1, , Abdulmajeed Alajlan2, *
1 College of Medicine, King Saud University, Riyadh, Saudi Arabia
2 Department of Dermatology, King Saud University, Riyadh, Saudi Arabia


Article Metrics

CrossRef Citations:
0
Total Statistics:

Full-Text HTML Views: 2518
Abstract HTML Views: 1792
PDF Downloads: 1132
ePub Downloads: 1159
Total Views/Downloads: 6601
Unique Statistics:

Full-Text HTML Views: 1195
Abstract HTML Views: 574
PDF Downloads: 419
ePub Downloads: 284
Total Views/Downloads: 2472



© 2018 Albraidi et al.

open-access license: This is an open access article distributed under the terms of the Creative Commons Attribution 4.0 International Public License (CC-BY 4.0), a copy of which is available at: (https://creativecommons.org/licenses/by/4.0/legalcode). This license permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.

* Address correspondence to this author at the Department of Dermatology, King Saud University, PO Box 7805, Riaydh 11472, Saudi Arabia, Tel: +966114691426; E-mail: drajlan@yahoo.com

† Both authors contributed equally to this work



Abstract

Spironolactone is a well-known drug with many indications. In dermatology, it may be used for treating androgenetic alopecia with a high androgen level. A patient with idiopathic papilledema that was inactive for many years experienced a significant increase in intracranial pressure after receiving spironolactone. The symptoms were resolved soon after the medication was discontinued. This report draws physicians’ attention to such rare adverse events that may have unwanted consequences.

Keywords: Spironolactone, Idiopathic Intracranial Hypertension, Papilledema, Androgenetic Alopecia, Drug, Androgen.